ADVERTISEMENT

Q. I feel my heart beats faster sometimes after taking the COVID vaccine. Why?

Answered by
Dr. Sagar Ramesh Makode
and medically reviewed by Dr. Sushrutha Muralidharan
This is a premium question & answer published on Jul 19, 2021

Hi doctor,

I had the Covishield vaccine on the twenty-fourth of the last month. There was a high fever, muscle pain, and weakness within 24 hours of taking the vaccine. That was cured after taking paracetamol.

I am having the problem of my heart beating faster since then. I find this heart problem comes for some time, becomes normal, and then again comes back. Initially, I thought this is due to gastric and took gastric medicine, but that was not helpful. It has been 12 days since vaccination, and I am feeling the same problem of heart beating faster sometimes. I have been checking my heartbeat with a pulse oximeter several times after vaccination. I find a few times heartbeat was around 105, and other times, it was normal.

I never had a similar heartbeat problem earlier. I am currently taking Fenolip 145 every night for triglyceride. The triglyceride level checked last month was 230. I am feeling pain in all finger joints, wrist joints of hand after waking up since vaccination. This pain in finger joints disappears in the daytime. I am also feeling some weakness in my body even today.

1) Why am I having my heart beating faster after vaccination?

2) How serious can be the problem of the heart beating faster?

3) How long the problem of heart beating faster will last? Is there any long-term complication?

4) Will you suggest any medicine or diagnosis for heart beating faster?

5) Should I continue my current medication for triglyceride?

6) Why is there pain in finger joints after vaccination?

7) How long pain in finger joints is going to last? Will you suggest any medicine for this?

8) Why am I feeling weakness still now, and how long will it continue?

Kindly give your opinion.

#

Hello,

Welcome to icliniq.com.

All these symptoms like weakness, joints pain, weakness, and high heart rate may occur post-vaccination due to inflammatory response by the body to vaccine products. These are not serious symptoms. These usually persist for two to three weeks, sometimes even longer.

Your heart rate issue is unlikely to be a serious one as you do not have any other symptoms like dizziness, shortness of breath, and your heart rate is elevating to a very slight level. You can get an ECG (electrocardiogram) done, especially during high heart rate, to confirm.

You can continue Fenolip (Fenofibric Acid) for a total of six to eight weeks, and your lipid profile should be rechecked after this. However, it would help if you also did lifestyle modification in order to maintain lipid profile in a range, or else it will again rise after the medication is stopped.

I hope this was helpful.

Hi doctor,

Thank you.

Today I was feeling some breathing problems and checked with a pulse oximeter. The oxygen level came below 90, like 82, 84, etc. It again becomes normal after few minutes. The oxygen level coming below 90 happened three times today.

Please help me.

#

Hi,

Welcome back to icliniq.com.

This is unlikely to be significant. These are likely due to false readings rather than true low oxygen saturation. Also, when we apply a pulse oximeter to the finger, the pulse oximeter may record falsely low readings initially, which may normalize later.

I hope this was helpful.

Hi doctor,

Thank you,

I find myocarditis or pericarditis can happen due to the COVID vaccination. I am just anxious to know if my heart symptoms similar to that myocarditis or pericarditis. These are some queries I need your help with.

1) How much likely myself having myocarditis or pericarditis due to the COVID vaccination?

2) Is there any medicine or treatment for it?

3) Can I take any medicine to prevent any complications from myocarditis or pericarditis?

4) Which activities should I avoid if I am having the above problems?

5) Is there any exercise or natural way to improve the heart in case of the above problems?

Kindly give your opinion.

#

Hello,

Welcome back to icliniq.com.

Myocarditis may occur in COVID infection, but it is extremely unlikely post-vaccination. If it had to develop, then it will develop in a week or two. So baseline risk is extremely low.

Next, you do not have any symptoms pertaining to that at the moment. Heart rate would be continuously elevated (and not sometimes) associated with chest pain, significant shortness of breath (on exertion in early stages and even at rest in late stages), leg swelling, etc.

The majority of the myocarditis recover without any serious consequences. And treatment is available for the majority of the cases. However, our body itself fights it naturally in most patients. No exercise will be helpful during myocarditis. However, after myocarditis, if there is any residual damage, then one will be required to have a healthy lifestyle.

You cannot do anything at home to prevent it or treat it. However, you can take precautions to get a COVID infection (as even vaccinated individuals can have a COVID infection).

So being anxious is worthless now.

I hope this was helpful.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Can anxiety cause increased heart rate and chest tightness?

Hello doctor, I have been to four different hospitals over within a year multiple times due to health anxiety and fear of heart failure, heart attack, etc ... I am dealing with a lot of muscle t...   Read full

Fever and chills in a child of age 3 years 6 months. What can be done?

.. be because of a highfever, or because of urine infection or malaria. As of now use the below medication. Syrup Crocin DS (Paracetamol) 5 ml/240 mg, 4 ml if fever greater than 100 F every sixth hourly. Sponging with lukewarm water until the fever d...   Read full

What are the risks of high-intensity cardio exercise?

.. is a good thing to keep ourselves healthy. If you are a trained athlete and exercising under the guidance of an expert for intense cardio, exercise risk will be minimal. Your expert will design a workup that will suit you, like duration of t...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Nipah Virus: Stay Safe from This Deadly Disease
The recent speculation about the spread of the Nipah virus in a Southern State in India has surely brought jittery feeli...  Read more»
What to Do When Someone Turns COVID-Positive At Home?
COVID-19 pandemic has affected so many people, and many of them are advised for home care. This article explains the pre...  Read more»
Guidelines for Management of COVID-19 In Children
Amidst the concerns that children will be the target in the third wave of COVID-19, they have come up with certain guide...  Read more»

Ask your health query to a doctor online?

Ask a Cardiologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.